MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 4 X 13MM; DENTAL IMPLANT
Catalog Number NT413
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during second stage surgery cover screw was removed and healing abutment was placed, it did not screw properly and fractured at the screw of the abutment.Doctor tried to remove fragment of abutment screw with the proper tool, when it was not possible, implant was removed.Doctor reported deformation of internal thread of implant at tooth site 14.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A1: patient identifier: unknown / not provided a2: age at time of the event: unknown / not provided a3: gender: unknown / not provided a4: patient weight: unknown / not provided d4: additional device information: unknown / not provided d10: concomitant medical product: unknown biomet healing abutment, lot: unknown h4: device manufacturer date: unknown / not provided.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4) the following fields have been updated: b4: date of this report.B5: describe event or problem.D4: additional device information.G3: date received by manufacturer.G6: type of report.H1: type of reportable event.H2: follow up type.H3: device evaluated by manufacturer.H4: device manufacturer date.H6: adverse event problem.H10: additional narrative.Zimvie received one (1) nt413, (osseotitel tapered implant 4 x 13mm) for evaluation.Visual evaluation was performed, the implant had signs of use with bone debris on its external threads.The implants platform was damaged.The implant had a fractured screw partially drilled out.Dhr review was completed for the subject lot number 2023020453.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2023020453 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : functional : damaged drive feature.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was customer error.Therefore, based on the available information, a device malfunction did occur.There implants drive feature was damaged.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE¿ TAPERED IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key20578460
Report Number0001038806-2024-02501
Device Sequence Number15615861
Product Code DZE
UDI-Device Identifier00844868012030
UDI-Public(01)00844868012030(17)280220(10)2023020453
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberNT413
Device Lot Number2023020453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL ABUTMENT
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic